How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ann M. Your Own Question
Dr. Ann M.
Dr. Ann M., Dog Veterinarian
Category: Dog
Satisfied Customers: 4851
Experience:  ER and general medicine Veterinarian since 2005
15015521
Type Your Dog Question Here...
Dr. Ann M. is online now

following a dental procedure yesterday I was told by the vet

Resolved Question:

following a dental procedure yesterday I was told by the vet that my dog had very high enzyme levels which was an indication of pancreatitis. She didn't suggest any treatment for this problem other than cut out any fatty foods. She gave me Metacam suspension as a post operative treatment but the contraindications state that it should not be used for dogs with gastro intestinal disorders such as hepatic problems and indeed can raise liver enzyme levels. Could you confirm that the medication is safe to give ?
Submitted: 2 years ago.
Category: Dog
Expert:  Dr. Ann M. replied 2 years ago.
Hi there and thank you for your question. My name is ***** ***** I am a licensed, internship-trained veterinarian with 10 years experience in general medicine and emergency and critical care medicine and I would be happy to assist you.

What breed of dog is this? Has your dog been doing any vomiting or had loss of appetite recently? Do you know which enzymes (lipase, amylase, ALT, ALKP) your vet said were elevated?
Customer: replied 2 years ago.

My dog is a 10 year old Yorkshire terrier. She has not suffered from vomiting or loss of appetite. The vet did not say which enzymes were high only that they were asymptomatic of pancreatitis.

Expert:  Dr. Ann M. replied 2 years ago.
Okay, good. Your dog does not have pancreatitis. Those enzymes are potentially indicative of pancreatitis in a dog who is symptomatic, but they are not reliable. I would go ahead and give the Metacam and I would not worry about what the vet said unless for some reason your dog stops eating or starts vomiting. Those enzymes can be elevated in a normal dog and do not mean anything unless correlated with symptoms.

I hope that I have answered your question thoroughly. If you still have questions, please reply. If you feel that I have provided anything less than excellent service, please reply to me first before rating my service and let me know how I can better assist you. Thank you for your question; it has been a pleasure being able to provide assistance. Best of luck.
Dr. Ann M. and other Dog Specialists are ready to help you